| Model Number |
3023 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Codes |
Scar Tissue (2060); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event
Serious Injury
Event or Problem Description
Information was received from a friend/family member regarding a patient who was implanted with an implantable neurostimulator (ins) for gastrointestinal/ pelvic floor and urinary dysfunction/sacral nerve stim.The reason for call was patient rep reported pt's implant is no longer active as it has been removed but reported pt's leads were left implanted.Patient rep stated pt has been turned down for mri scans due to the leads left implanted. patient rep inquired if pt is allowed to have head/neck mri scan with leads left implanted.Pt stated the mri facility told pt they can't have the mri but stated the urologist told pt they could.Reviewed mri compatibility and redirected pt to their healthcare provider to further discuss.Agent inquired why the leads were left implanted and pt stated they assume it's because hcp "ran into a lot of scar tissue" but stated they are not sure. patient rep stated pt is just assuming that but the doctor did not specify.Pt stated in the background that they were told they could not be removed.When agent asked for event date pt stated in the background that the first implant was put in 2007 and in 2014 the device was removed and a new implant was put in in 2014.Pt stated they believe "it was removed in 2018 ".Reviewed device registration. patient rep stated they think the mri facility was trying to communicate that mdt does not have on record that another implant was put in and taken out (put in in 2014 and removed in 2018 pt stated they "believe"). patient rep will contact pt's managing healthcare provider to confirm pt's device history and will call back once confirmed to update device registration.Agent was unable to clarify registration/event date due to the nature of the call.The patient was redirected to their healthcare provider to further address the issue.Pt was secondary caller speaking in background of the call.Agent had a difficult time following call and made best attempt to collect all relevant event information.
Additional Manufacturer Narrative
Other medical products in use during the event include: brand name interstim; product id 3093-28 (lot: va0mzlk); product type: 0200-lead; implant date (b)(6) 2014.Brand name interstim; product id 3093-28 (lot: va0mzlk); product type: 0200-lead; implant date (b)(6) 2014.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Mdr decision corrected to not reportable.No additional supplementals required.